News  |  Journals  |  Conferences  |  Blogs  |  Articles  |  Forums  |  Twitter   
 

 Headlines:

 
 

Doctors Lounge - Pediatrics Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Pediatrics Answers List

Forum Name: Pediatric Topics

Question: Fatigue, Hair Loss, purple/red rectangles on skin...


 amatullah - Thu Aug 18, 2005 1:03 pm

I was on Depakote, Lexapro, Wellbutrin, Atavan, Klonopins, Ambien, and Visterol and began feeling weak and tired all the times, my hands would shake and my fingers would twitch. I'd get random muscle spasms all the time. My hair is falling out in clumps, even though I am only 15. Since it has always been thick, I have no bald spots, but I can now tell that my hair is starting to grow thinner due to the hair loss. I feel like I'm always sick. I thought that because of the weight gain I had developed stretch marks, as I had always been very thin before I had never really had them and thought the marks on my skin were them. But when my mother saw them she said they weren't stretch marks, but something else. They are mainly on my thighs, but there are some on the back of my calf. They are red and purple small almost rectangular shapes on my things. When I press on them they don't turn white, and when I pull back/ stretch the surrounding skin, it looks like long red lines in which you can see very very small dots of blood starting to come out. They feel raised, as in, if I run my finger across it feels bumpy. Also, I missed two months of my period and when it started it was extremely heavy and lasted for almost 17 days, as opposed to my normal 11 day periods.

I have just gotten off the depakote, lexapro, atavan, klonopin, ambien, and visterol about three weeks ago because I thought that was causing the fatigue and hair loss and weight gain. For a while, I thought I was anemic, but my doctor ran a lot of tests on me and everything came back normal. He just told me to increase my water intake, which was not especially helpful.

Any idea what this could be?
 Dr. Heba Ismail - Tue Aug 23, 2005 10:25 am

Dear A'ishah,
I believe you were taking these drugs for the treatment of some form of depression. Well, what concerns me was your decision to stop them altogether all of a sudden. Does your doctor agree with this?
As for the fatigue and hair loss, some of these drugs can cause this, in addition to the effect of depression itself.
The red and purple areas you've described sound like varicose veins and fragile capillaries, but you should have your doctor take a look.

|

Check a doctor's response to similar questions

 

advertisement.gif (61x7 -- 0 bytes)
 

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

 
     

 advertisement.gif (61x7 -- 0 bytes)

 

 

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us

 
Copyright © 2001-2010
Doctors Lounge.
All rights reserved.

Medical Reference:
Diseases | Symptoms
Drugs | Labs | Procedures
Software | Tutorials

Advertising
Links | Humor
Forum Archive
CME Articles

Privacy Statement
Terms & Conditions
Editorial Board
About us | Email

We subscribe to the HONcode principles of the HON Foundation. Click to verify.We subscribe to the HONcode principles.
Verify here